MAUDE Adverse Event Report: COOK ENDOSCOPY TRI-TOME PC PROTECTOR; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY TRI-TOME PC PROTECTOR; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G49197
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: endoselector 0.025inch, boston scientific and ic200 erbe electrosurgical generator.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all tri-tome pc protectors are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a endoscopic sphincterotomy (est), the physician used a cook tri-tome pc protector.The following information was provided by to cook by the user: the device was advanced through olympus's endoscope which was previously inserted to the duodenum through mouth to perform est.However, because the cutting wire would not be oriented toward the bile duct, est could not be performed.Therefore, another manufacturer's est knife was used instead to complete the procedure.There have been no adverse effects to the patient reported.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Concomitant medical products: endoselector 0.025inch, boston scientific and ic200 erbe electrosurgical generator.Investigation evaluation: our evaluation of the returned device confirmed the report of incorrect cutting wire orientation.During the laboratory analysis, the sphincterotome was advanced through a duodenoscope that is placed in a simulated biliary position.The duodenoscope has an accessory channel that is 4.2 mm in diameter (model number olympus tjf-160v).The catheter exited the endoscope with the cutting wire facing 3 o'clock.The distal end was advanced into the simulated papilla and bowed and the cutting wire oriented in the 1 o'clock position (appropriate orientation is approximately 11:00 - 1:00 o'clock).The sphincterotome catheter was subjected to a close visual examination and the cutting wire at the distal end was not oriented in the upward direction.A discrepancy or anomaly that could have contributed to the reported event was not found during our laboratory analysis of the returned product.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Prior to distribution, all tri-tome pc protectors are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description

Brand Name
TRI-TOME PC PROTECTOR
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9209889
Report Number1037905-2019-00614
Device Sequence Number3057903
Product Code KNS
UDI-Device Identifier00827002491977
UDI-Public(01)00827002491977(17)220717(10)W4238476
Combination Product (Y/N)N
PMA/510(K) Number
K901443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2022
Device Model NumberG49197
Device Catalogue NumberTRI-25M-P
Device Lot NumberW4238476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS TJF-260V ENDOSCOPE